MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TRACHEAL TUBE SILICONIZED ORAL/NASAL UN-CUF; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TRACHEAL TUBE SILICONIZED ORAL/NASAL UN-CUF; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/111/025
Medical Device Problem Codes Crack (1135); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device lot number is unknown, no product information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Event or Problem Description
It was reported that the trach tube had a crack in the blue hub, and a gaping hole was observed.The product had no defects when taken out of the packet.The blue plastic hub was left in the endo tracheal tube and could not be removed, it was completely stuck.This caused the user to have to reintubate the patient.Additional information was received via customer response email 20-sep-2022 stating the issue was discovered immediately after intubation of the patient, upon having no pedicap change despite the tube clearly being thru the cords, lot number is not known.There has been no report of observable clinical symptoms or a change in symptoms identified in the patient after the completion of the re-intubation.
 
Additional Manufacturer Narrative
Event problem and evaluation codes: updated.H3: device evaluated by manufacturer: updated two (2) photos were attached to the complaint created; photos showed damage to the tube tip.Per photos received, a broken connector was detected; the complaint was confirmed.No other analysis was performed.Based on the analysis conducted in the sample provided, the failure mode reported was confirmed, and the occurrence of this failure condition could be caused by mishandling of the device.The root cause was traced to manufacturing.For corrective action, a customer complaint notification was made to production personnel to explain the importance of following or adhering to the manufacturing procedure.No lot number was provided; therefore, device history record review could not be completed.This remediation mdr was generated under protocol (b)(4) as a result of warning letter cms# (b)(4).

Brand Name
PORTEX TRACHEAL TUBE SILICONIZED ORAL/NASAL UN-CUF
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15577446
Report Number3012307300-2022-23205
Device Sequence Number6763517
Product Code BTR
UDI-Device Identifier15019315018848
UDI-Public15019315018848
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/111/025
Device Catalogue Number100/111/025
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown